Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

A Characterization of Game-Theoretic Solutions which Lead to Impossibility Theorems

Matthew O. Jackson and Sanjay Srivastava
The Review of Economic Studies
Vol. 63, No. 1 (Jan., 1996), pp. 23-38
Published by: Oxford University Press
Stable URL: http://www.jstor.org/stable/2298113
Page Count: 16
  • Download ($42.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
A Characterization of Game-Theoretic Solutions which Lead to Impossibility Theorems
Preview not available

Abstract

For some game-theoretic solution concepts, such as dominant strategies, Nash equilibrium, and undominated strategies, only dictatorial social choice functions are implementable on a full domain of preferences with at least three alternatives. For other solution concepts, such as the iterative removal of weakly dominated strategies, undominated Nash equilibrium, and maximin, it is possible to implement non-dictatorial social choice functions. Which aspects of solution concepts accounts for these differences? We answer this question by providing a characterization of solution concepts which lead to impossibility results.

Page Thumbnails

  • Thumbnail: Page 
23
    23
  • Thumbnail: Page 
24
    24
  • Thumbnail: Page 
25
    25
  • Thumbnail: Page 
26
    26
  • Thumbnail: Page 
27
    27
  • Thumbnail: Page 
28
    28
  • Thumbnail: Page 
29
    29
  • Thumbnail: Page 
30
    30
  • Thumbnail: Page 
31
    31
  • Thumbnail: Page 
32
    32
  • Thumbnail: Page 
33
    33
  • Thumbnail: Page 
34
    34
  • Thumbnail: Page 
35
    35
  • Thumbnail: Page 
36
    36
  • Thumbnail: Page 
37
    37
  • Thumbnail: Page 
38
    38